Hi, I am a 38yr old mother of one. In the last 6-8 months I have being getting facial cysts on each cheek. I've never had acne problems or taken any hormonal pills except in the last 3yrs I've been on Effexor 150mg. I've had a lot of stress this past year and I went to two dermatolagist and they both said they were cysts caused by stress and hormones. I was on antibiotics for 2-3 weeks. I believe they want to put me on something like accutane but better. I haven't been back yet because I keep picking them and they told me not to. I can't help it. It's driving me crazy. Can they be cut out? I'm desperate! I don't know if I can wait for the medicine to work, all though I haven't even tried it. It's so addicting to pick them because I want to get them out. I've been staying home for months because I'm embarrased. Why is this happening? I need help before I distroy my skin. Please respond as soon as you can. Thanks!
You cannot remove the kind of cysts you are describing, and neither can your doctors. You have to treat them and you have to leave them alone. If you don't leave them alone, no treatment will help. If you do leave them alone, they will go away completely, but you will have to leave them alone for several months--completely alone, no picking or squeezing or rubbing whatsoever. If you cannot accomplish this, you may need help in the form of counseling or medications like Paxil or Celexa which help people cope with picking behavior. Some dermatologists prescribe these medications, but the doctors most familiar with them are psychiatrists.
It is likely that, like many of the patients I see with problems similar to yours, that you will not take easily to my suggestion. Such a reaction would be understandable but unfortunate. Someone who writes, "I don't know if I can wait for the medicine to work, all though I haven't even tried it." needs assistance beyond medication.
By the way, I don't know what you mean by, "something like Accutane but better." Accutane would be a poor choice, in all likelihood, because picking would quickly overcome its effects.
You can tackle this and succeed, but you have to want to do so enough to do what it takes.
I think the Doctors comments are extremely dumb, for use of a better word. This woman does not have a picking problem she just doesn't want to be seen in that condition when it is very easy to pick them out. This isn't a physiological problem; it is a matter of embarrassement. Typical doctor reaction.
Hi there. I am new to this board, so this is the first time I have posted.
I am a 54 year old woman who also is experiencing facial cycts. One on each cheek. I have gone to a dermatologist near my home, but the hydrocortisone & bactroban ointment that he prescribed did nothing. I only had one on the left side of my face at that time. He also told me to leave them alone. The first one healed over but left a raised section about the size of a green pea one the edge of it & it was extremely tender to the touch. I headed back to the Dr. & he said it was normal & to just continue to leave it alone.
About a week later the other side began to be tender to the touch, also the bump on the left side had gotten bigger. Back to the DR. I went & he said all was fine & to continue to use the ointment. The Dr. said they were caused from stress. After the last 2 to 3 years of my life it would br very difficult not to have stress.
That was just before this past Christmas (my fist appt. with this Dr. was back in July 2004). I decided to open the left side up to see if anything would come out & it was full of tiny little seed like things (gross) & when I tried to remove them they seem to be attached because they really sting when they are pulled out.
I went to my family Dr. to have him refer me to a different dermatologist for a second opinion, but I cannot get in until June 8th of the year.
So I think we have the same thing so don't feel you are alone.
I shall wait until June or else maybe be lucky to get a cancellation.
Thanks for the sounding board...maybe it will reduce some of my STRESS.
Yes, we do seem to have the same kind of cystic acne. I'm sorry. It has made me so depressed. Nothing has changed so I think I'm going to try accutane. I recently went to a doctor that does laser for acne treatment. He was such a jerk that I had to leave. No compassion at all. He thought he was better than any other doctor and made me feel stupid. It's to bad because I was so excited to hear about the laser. He didn't want to discuss the reason why I should go with his treatment vs. others. This is all new to me so I want to hear all the options and the pros and cons. It's my face for God sakes. Anyway, I just can't wait until I can see results of these damm cystics going away. Can't they inject something to kill them? Let me know how you are doing.
I'm 27 and reasonalyb healthy. I'm on medication for asthma and depression and I'm constantly run down but have a good diet with lots of veg and water included.
I have always had spots over the years, usually like a couple of hard cyst like spots which I received ointment from the doc for.
Recently after coming off Dianette they returned and hurt a lot!! I use the ointment which dries them (and the skin around them!), but they leave red marks which never go away. The red marks are still a little hard like they never really healed. This is some years on from some of them.
I'm just wondering if these are spots (acne) or cysts and whether I can try some other treatment?
Also, what about the scarring? I'm an actress and could really do with some help cos as they say my "face is my future"
I have been dealing with large cysts on my skin for many years (I'm 39). This is what I have found to be helpful:
#1 Your diet is very, very important. CUT OUT ALL DAIRY!!! Milk, cheese, ice cream, yogurt...it all comes from cows that are shot filled with hormones and anti-biotics. I had been a lacto-ovo vegetarian (meaning I DID eat dairy)for about 13 years, but recently I cut dairy from my diet and it has made a HUGE difference in my complexion, body, and overall health. Try it for 10 days and you'll see. If you need guidance, go to www.NOTMILK.com
The dairy industry is totalling F'ing all of us stupid consumers--shoving milk in our faces all the time with their stupid mustache ads. JUST SAY NO TO DAIRY. You'll be glad you did.
#2 If a cyst should develop, there are two things you can do:
a) Find a derm close by who will take you at a moment's notice and give you a cortisone shot. These shots can be costly, but it is the ONLY thing available that will clear up a cyst overnight--literally overnight. The trick is this: You must go and get this shot as soon as possible!! If you allow the cyst to sit there and grow, and become irritated and if you squeeze it, the shot will not help much. I have a fantastic plastic surgeon close by who I run to whenever I get a cyst (about once every other month).
If you cannot afford to do this or if you've let the cyst grow, then try b) below.
b) Use a warm compress (I use tea bags) and hold it against the cyst over a 30 minute or so period. You want the cyst to come to head so that you can eventually get the pus out of it. Try to be patient and don't mess with it until you KNOW that it is ready.
Also, forget all the prescription topical **** when dealing with cysts--over-the-counter benzoyl peroxide is BY FAR the best thing. And don't go for the 5 and 10% options--go for the 2.5%. It works just as well but is less irritating. Try Neutrogena's ON-THE-SPOT.
And...all dermatologists are NOT the same. Unfortunately, the best care you will get is from someone who does not take insurance. Dr. Andrew Franks in NYC is awesome...but he does not take insurance.
Finally, laser treatments are also extremely helpful. Talk to a dermatologist or plastic surgeon who specializes in the use of lasers. In Montclair, NJ call Peau Salon. Dr. Poet there is amazing and very, very helpful. Tell him Rusti (my nickname) sent you.
One more thing...there is also a good chance that hormones (and stress) can be F'ing with your face. For the woman who just had a child (I think), are you on birth control pills? If so, the type of pill you are taking can be the cause. Do your research and consider your age...orth-tryclene is supposed to be helpful for acne--but that's for teenagers. An older woman's body is different. There is a pill I tried a number of years back called Diane-35. I found it on the internet specifically for my acne. (It is not approved in the USA). It was amazing for my face. Truly amazing...but, I gained 8 pounds the first month I took it. I decided on the cysts over the fat....And the birth control shot is NOTORIOUS for causing large cysts. Don't take that!!
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.